CaltechAUTHORS
  A Caltech Library Service

Preferences Over Solutions to the Bargaining Problem

Border, Kim C. and Segal, Uzi (1997) Preferences Over Solutions to the Bargaining Problem. Econometrica, 65 (1). pp. 1-18. ISSN 0012-9682. https://resolver.caltech.edu/CaltechAUTHORS:20170830-160727267

[img] PDF - Published Version
See Usage Policy.

574Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170830-160727267

Abstract

There are several solutions to the Nash bargaining problem in the literature. Since various authors have expressed preferences for one solution over another, we find it useful to study preferences over solutions in their own right. We identify a set of appealing axioms on such preferences that lead to unanimity in the choice of solution, which turns out to be the solution of Nash.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.2307/2171811DOIArticle
http://www.jstor.org/stable/2171811JSTORArticle
http://resolver.caltech.edu/CaltechAUTHORS:20170818-141404867Related ItemWorking Paper
ORCID:
AuthorORCID
Border, Kim C.0000-0003-4437-0524
Additional Information:© 1997 The Econometric Society. We gratefully acknowledge stimulating suggestions from Larry Epstein, Peter Eso, Itzhak Gilboa, Ehud Kalai, Edi Karni, Bart Lipman, Joe Ostroy, Bob Pollak, Ariel Rubinstein, Zvi Safra, Lloyd Shapley, Joel Sobel, Dan Vincent, Bill Weiss, Bill Zame, the co-editor, two anonymous referees, and seminar participants at Caltech, Johns Hopkins, Northwestern, and Washington University. Uzi Segal also thanks the Social Sciences and Humanities Research Council of Canada for financial support.
Funders:
Funding AgencyGrant Number
Social Sciences and Humanities Research Council of Canada (SSHRC)UNSPECIFIED
Subject Keywords:Arbitration, Ambivalence, Utility functions, Lotteries, Fairness, Game theory, Mathematical monotonicity, Axioms, Social choice, Games
Issue or Number:1
Record Number:CaltechAUTHORS:20170830-160727267
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170830-160727267
Official Citation:Border, Kim C., and Uzi Segal. “Preferences Over Solutions to the Bargaining Problem.” Econometrica, vol. 65, no. 1, 1997, pp. 1–18. JSTOR, www.jstor.org/stable/2171811
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:81002
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:30 Aug 2017 23:58
Last Modified:03 Oct 2019 18:37

Repository Staff Only: item control page